Symmetry 2009, 1(2), 201-214; doi:10.3390/sym1020201
Article

On a Symmetric, Nonlinear Birth-Death Process with Bimodal Transition Probabilities

Dipartimento di Matematica e Informatica, Università di Salerno, Via Ponte don Melillo, I-84084 Fisciano (SA), Italy
* Author to whom correspondence should be addressed.
Received: 23 October 2009; Accepted: 24 November 2009 / Published: 26 November 2009
(This article belongs to the Special Issue Feature Papers: Symmetry Concepts and Applications)
PDF Full-text Download PDF Full-Text [250 KB, uploaded 26 November 2009 16:23 CET]
Abstract: We consider a bilateral birth-death process having sigmoidal-type rates. A thorough discussion on its transient behaviour is given, which includes studying symmetry properties of the transition probabilities, finding conditions leading to their bimodality, determining mean and variance of the process, and analyzing absorption problems in the presence of 1 or 2 boundaries. In particular, thanks to the symmetry properties we obtain the avoiding transition probabilities in the presence of a pair of absorbing boundaries, expressed as a series.
Keywords: bilateral processes; transition probabilities; first-passage-time; absorption

Article Statistics

Load and display the download statistics.

Citations to this Article

Cite This Article

MDPI and ACS Style

Di Crescenzo, A.; Martinucci, B. On a Symmetric, Nonlinear Birth-Death Process with Bimodal Transition Probabilities. Symmetry 2009, 1, 201-214.

AMA Style

Di Crescenzo A, Martinucci B. On a Symmetric, Nonlinear Birth-Death Process with Bimodal Transition Probabilities. Symmetry. 2009; 1(2):201-214.

Chicago/Turabian Style

Di Crescenzo, Antonio; Martinucci, Barbara. 2009. "On a Symmetric, Nonlinear Birth-Death Process with Bimodal Transition Probabilities." Symmetry 1, no. 2: 201-214.

Symmetry EISSN 2073-8994 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert